Signs of bleeding

Be alert for signs of bleeding if you are taking anticoagulant medications. Signs of bleeding include:

  • Blood in urine.
  • Red or black (tarry) stools.
  • Bleeding from the nose or gums.
  • Spitting up or vomiting blood or material that looks like coffee grounds.
  • Excessive or prolonged menstrual or vaginal bleeding.
  • Frequent, severe bruising or tiny red or purple spots on the skin.

Last Updated: January 5, 2010

related physicians

related services

Bon Secours International| Sisters of Bon Secours USA| Bon Secours Health System

This information does not replace the advice of a doctor. Healthwise disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. Privacy Policy. How this information was developed to help you make better health decisions.

© 1995-2010 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.